Two samples of crystal meth testing positive for fentanyl in Penticton has prompted an overdose alert by Interior Health. (File photo)

Two samples of crystal meth testing positive for fentanyl in Penticton has prompted an overdose alert by Interior Health. (File photo)

Fentanyl found in meth prompts overdose alert in Penticton

This overdose alert is in effect until Feb. 11.

Two samples of crystal meth testing positive for fentanyl in Penticton has prompted an overdose alert by Interior Health (IH).

A release by the health authority this morning explains that in addition to the two positive tests for fentanyl, there have been an increase in reports of overdoses in the community and emergency department over the last three days.

This overdose alert is in effect until Feb. 11.

IH encourages individuals to get their drugs checked; an FTIR (substance testing) machine will be located at Burdock House Feb. 6 from 5-7 p.m. Additionally, it will be there Feb. 20 and March 5, 19.

READ MORE: Drug-dispensing machine model should be expanded to fight overdoses: B.C. doctor

The health authority gave these tips to stay safe:

  • Get your drugs checked.
  • Avoid using different drugs at the same time or using drugs and alcohol together.
  • Don’t use alone. Leave the door unlocked, and tell someone to check on you.
  • Test by using a small amount, then go slow.
  • Carry a Naloxone kit and know how to use it.
  • Use at an overdose prevention or supervised consumption site if one is near you.

Signs of overdose include slow or no breathing, gurgling or gasping, lips/fingertips turning blue, difficulty to rouse, or non-responsive.

If you discover an overdose, call 9-1-1 immediately. Open the airway of the victim and give rescue breaths. Administer Naloxone if you have it. Kits are available at Martin Street Outreach Clinic, Interior Health, SOWINS, OneSky Community Resources and Pathway Addictions Resource.

To report a typo, email: editor@pentictonwesternnews.com.

overdose crisis